MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION AG-920RA; MULTI-GAS UNIT

NIHON KOHDEN CORPORATION AG-920RA; MULTI-GAS UNIT
Model Number AG-920RA
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that the readings on the multi gas unit are fluctuating when in patient use.The water trap and sampling line was changed; however the issue still exists.Customer sent the device in for evaluation and repair.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The customer reported that the readings on the multi gas unit are fluctuating when in patient use.
 
Additional Manufacturer Narrative
Details of complaint on (b)(6) 2018 customer reported that gas readings were fluctuating while in use.Service requested: repair.Service performed: repair.Investigation result: operator's manual revision j stated that gas calibration should be performed yearly for stable measuring accuracy.When the accuracy is not appropriate, perform gas calibration.The maintenance history for this device is unknown.Particularly, how often the water trap, sampling line, and water trap receptacles are replaced to ensure accuracy and proper functioning of the gas sensor.Nka repair center evaluated the device and recommended replacing cd-237p gas unit sensor to resolve the issue.When repair services completed replacing the sensor, the issue was resolved.Device operated to manufacturer's specification.Device was put into service on 7/21/2011.Service history for this device shows this is an isolated incident.As maintenance and usage information for the gas unit is not available, the root cause for the failed sensor cd-237p could not be determined.Device functioned as intended past the five-year warranty period.Review of the device history record (dhr) shows that the unit has no history of ncmr, refurbishing, or other suspected defects.Corrected data: d4: udi#: incorrectly listed on mdr initial.Additional information: b4.Date of this report.F6.Date user facility/importer became aware of the event.F7.Type of report.F11.Date report sent to fda.F13.Date report sent to manufacturer.G4.Date received by manufacturer.G7.Type of report.H2.If follow-up, what type? additional information.Correction.Device evaluation.H3.Device evaluated by manufacturer? h6.Event problem and evaluation codes.H10.Additional manufacturer narrative.
 
Event or Problem Description

Brand Name
AG-920RA
Common Device Name
MULTI-GAS UNIT
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key7770901
Report Number8030229-2018-00307
Device Sequence Number11201987
Product Code CCK
UDI-Device Identifier00841983103162
UDI-Public00841983103162
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K020046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/22/2019
Report Date (Section F) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAG-920RA
Device Catalogue NumberAG-920RA
Device Lot NumberNOT APPLICABLE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/21/2019
Device Age91 MO
Event Location Hospital
Date Report to Manufacturer10/22/2019
Initial Date Received by Manufacturer 08/09/2018
Supplement Date Received by Manufacturer10/21/2019
Initial Report FDA Received Date08/09/2018
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT APPLICABLE
Patient Sequence Number1
Date Report Sent to FDA10/22/2019